Printer Friendly

Make the diagnosis.

A 27-year-old female presented with pustules on her upper extremities and bilateral antecubital fossa. She also had superficial desquamation with underlying erythema on her torso. Five days prior to presentation, she underwent rhinoplasty for a deviated nasal septum. She received cefazolin during the surgery. One day post surgery, she developed lesions on her arms that then spread to her chest and back. She was treated in the emergency department with prednisone, famotidine (Pepcid), and diphenhydramine (Benadryl). She returned to the emergency department 4 days later and was treated with vancomycin, piperacillin/tazobactam, and clindamycin for possible toxic shock syndrome. She was admitted to the hospital and dermatology was consulted. Her liver function tests and eosinophil count were normal.

Make the diagnosis:

a) Sneddon-Wilkinson disease

b) Pustular psoriasis

c) Acute generalized exanthematous pustulosis (AGEP)

d) Drug rash with eosinophilia and systemic symptoms (DRESS)

----------

Please note: Illustration(s) are not available due to copyright restrictions.

COPYRIGHT 2016 International Medical News Group
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2016 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Publication:Dermatology News
Article Type:Case study
Date:Dec 1, 2016
Words:153
Previous Article:Tildrakizumab for psoriasis: biologic scores high marks in phase III trial.
Next Article:Most health care providers get flu vaccine.
Topics:

Terms of use | Privacy policy | Copyright © 2019 Farlex, Inc. | Feedback | For webmasters